1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Every drug I take makes my right testicle swell, could this be TMS?

Discussion in 'General Discussion Subforum' started by ConstantPainGuy, Feb 11, 2018.

  1. ConstantPainGuy

    ConstantPainGuy New Member

    I was diagnosed with epididymitis 9 years ago (right testicle only) and after multiple courses of anti-biotics, anti-inflammatory meds, loads of different doctors and even more specialist urologists appointments I came to the realisation; this probably isn't going away.

    For anyone who doesn't know what epididymitis is, Epididymitis is an inflammation of the coiled tube at the back of the testicle.

    Over the years it turned into Epididymo-orchitis, which is the same but the testicle is also swollen It's pretty nasty, and really uncomfortableu it also makes me need to urinate frequently.

    About me, I've always had a severe anxiety disorder (GAD, SAD), I was an anxious child with select mutism and I'm now an anxious adult, with some depression and stress, sometimes my anxiety mutates into anger but for the most part I'm not doing too bad.

    I first noticed my testicle inflammation was linked to my brain when my boss at my previous job shouted at me in front of my colleagues, I got really embarrassed / stressed and my testicle flared up, and gave me crippling pain.

    After this event I noticed that my testicle is always worse when I'm anxious or emotional about something.

    For the most part, it stays settled these days, when I say settled I mean there is still something wrong with it but it's not painful or causing any issues, it's just waiting to flare up.

    The wierd thing is, it flares up when I take drugs, the drugs I've noticed do it are...

    Nicotine (quit now)
    Caffeine (quit now)
    Sertraline (currently started taking last week)
    Citalopram
    Viagra (only 27 but struggled with ED since 21, lowish T)
    Cialis
    Cocaine (haven't took in years, used to self-medicate for my mental health)
    Mephedrone (same as above)

    Which, is basically every drug I've ever taken. What gives? Anyone else experiencing similar symptoms?

    I have never been diagnosed with TMS, just self-diagnosis, a therapist I was seeing said it's not a real thing and my doctor(s) are skeptical, too.
     
  2. plum

    plum Beloved Grand Eagle

    Welcome to the forum.

    First off the bat I want to reassure you that most professionals don't really understand the nervous system well, particularly with regard to the way emotions affect it so don't lend too much credence to the opinions of your therapist and doctors. They mean well but they don't know what they don't know. TMS can be hard to deeply understand and this knowledge is usually a gift of experiencial learning so treat their imput on this front lightly.

    As for the drugs, it's interesting that you are taking anti-depressants and drugs for sexual function. One of the most common side effects of anti-depressants is decreased libido and commensurate knock-on effects.

    The other drugs you mention are all uppers and I totally understand the self-medication aspect. They serve as band aids while we garner the insight and knowledge to deal with the esteem issues that lead us to take them in the first place.

    I am a woman so I can't speak about the specifics of your problem (although it is not uncommon to see men posting about such issues so a site search is worth your time), but I can attest to the generality you present.

    Whether you are suffering from the actual effect of the drugs or have become conditioned to react to them is something only you can untangle. We can help where we can with that but with all else I think you'll find much benefit from some emotional healing and self-soothing. These are the goodies that TMS protocol excels at. It's not an easy road but ultimately it is the road back to true deep and lasting well-being.

    Plum
     
    ConstantPainGuy and hecate105 like this.
  3. Dorado

    Dorado Beloved Grand Eagle

    I can't speak to your situation specifically, but my sympathetic nervous system become so overactive from stress, it could no longer tolerate alcohol, nicotine, vapes with propylene glycol, meals with high amounts of sodium, etc. My limbs would burn, sweat, twitch, experience Raynaud's, etc. for days or weeks afterward. I also noticed other symptoms such as an increased heart rate. The symptoms were very similar to CRPS, although they weren't identical. According to my neurologist and other medical professionals familiar with the body's stress response, my sympathetic nervous system was so exhausted, it began releasing stress hormones when I indulged in certain substances or foods, meaning that a single 4.5 oz glass of champagne would essentially send me into fight-or-flight mode.

    My nervous system has since calmed down and I'm now able to consume some of those things without too much trouble. I sometimes experience very minor and tolerable burning, but it goes away very quickly, and usually occurs after periods of stress.

    You'll find lots of similar stories, especially with multiple chemical sensitivity patients. As previously stated above, medical professionals are often clueless as to how stress affects the nervous system, prompting it to reject chemicals and substances after mistakenly identifying them as stress triggers.
     
    Last edited by a moderator: Jan 31, 2019
    Lunarlass66, plum and ConstantPainGuy like this.
  4. Tms_joe

    Tms_joe Peer Supporter

    The road to healing TMS leads better overall mental health. You stated you have issues there. Why not give it a shot? If your pain reduces in the process you will have your answer.

    Also, look heavily into the low T issue as well. It's the whole or partial cause of depression and anxiety for many men. Just like TMS, most doctors are clueless about it.
     
    plum and ConstantPainGuy like this.

Share This Page